Alert archive / New Mexico / Special Weather Statements in 2012
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 2, 2012, 4:33 PM MDT for Union County, New Mexico. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 4:33 PM MDT (22:33 UTC)
- Expired
- Aug 2, 2012, 5:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Amarillo radar (KAMA), 202 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:45 PM MDT | TSTM WND GST 59 | 2 Ene Clayton, NM | KCAO ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -351 J/kg
- Mixed-layer LCL
- 2430 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
322
WWUS85 KABQ 022233
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 PM MDT THU AUG 2 2012
NMZ530-022330-
UNION COUNTY-
433 PM MDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
530 PM MDT...
AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF SENECA...OR ABOUT 24 MILES
NORTH OF CLAYTON...MOVING EAST AT 25 MPH. OTHER STRONG THUNDERSTORMS
WERE LOCATED 5 MILES WEST AND 10 MILES NORTHWEST OF CLAYTON ALSO
MOVING TOWARD THE EAST AT 25 MPH.
BRIEF DOWNPOURS...HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 55
MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MOSES...SENECA AND CLAYTON.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3698 10300 3650 10300 3650 10304 3634 10304
3640 10344 3678 10340
TIME...MOT...LOC 2231Z 254DEG 22KT 3680 10313
$$
KJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:01 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 2, 3:01 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT THU AUG 2 2012 .DISCUSSION... A NICE EARLY BATCH OF TOWERING CUMULUS BEGAN THIS MORNING...ONLY TO ENCOUNTER A WARM/STABLE LAYER AROUND 22K FT/450MB. NAMBUFR FORECAST SOUNDINGS INDICATING THIS SUBSIDENCE INVERSION WILL DISSIPATE WITH AFTERNOON HEATING. STILL EXPECTING A SCATTERED CROP OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN TWO THIRDS OF THE CWA LATE THIS AFTERNOON AND EVENING...DIMINISHING GRADUALLY AFTER SUNSET. REMNANT OUTFLOW BOUNDARY STALLED BETWEEN KTRN AND KCAO COULD KEEP STORMS GOING OVER THE FAR NE PLAINS THROUGH THE LATE EVENING. 12Z NUMERICAL PREDICTION MODELS ARE IN GOOD AGREEMENT FOR FRIDAY THROUGH THE WEEKEND. THERE ARE INDICATION THAT A DEEPER TAP OF MONSOON MOISTURE WILL MOVE UP OVER SWRN NM LATE TONIGHT INTO FRIDAY FORENOON. STORM COVERAGE LOOKS VERY SIMILAR TO TODAY BUT WITH SLIGHTLY HIGH PWATS AND SLIGHTLY HIGH MID LEVEL LAPSE RATES...STORM INTENSITY/RAIN RATE IS EXPECTED TO BE SLIGHTLY HIGHER FRIDAY AFTERNOON AND EVENING. ERN PLAINS WILL CONTINUE TO BAKE ON FRIDAY WITH SOUTHERLY SFC FLOW AND STRONG HIGH PRESSURE OVERHEAD. MAIN FOCUS THEN TURNS TO QUITE THE AUTHENTIC BACK DOOR COLD FRONT FOR SATURDAY. AIRMASS ORIGINATING FROM WRN CANADA SLIDES SWD THROUGH ERN MT/WY/CO FRIDAY NIGHT AND INTO NE NM AROUND MIDDAY SATURDAY. THIS FEATURE WILL BE THE FOCUS FOR SHOWER AND STORM DEVELOPMENT SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...MAINLY OVER THE EASTERN SLOPES OF THE SANGRE DE CRISTOS EWD DURING THE DAY...WITH THE AREA OF SHOWER AND STORM DEVELOPMENT SLIDING SOUTH AND WWD TO THE CONTINENTAL DIVIDE DURING THE EVENING. STRONG EAST CANYON WINDS THROUGH THE CANYONS AND GAPS OF THE CENTRAL MTN CHAIN APPEAR LIKELY SATURDAY EVENING/NIGHT AS THE COOLER AIRMASS SETTLES IN OVER EASTERN PLAINS OF NM. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED OVER ALL BUT THE SE PLAINS WHERE A WARM STABLE LAYER WILL KEEP THINGS CAPPED. HEAVY RAIN FROM SLOW MOVING STORMS MAY BE A CONCERN OVER CENTRAL NM GIVEN THAT THE UPPER HIGH IS PROGGED TO BE OVERHEAD AND STEERING LEVEL FLOW IS PROGGED TO BE AROUND OR LESS THAN 5KTS. FOR NEXT WEEK...ANOTHER DOWNTURN IN CONVECTION IS ON TAP EARLY NEXT WEEK AS THE UPPER HIGH CENTER CONTINUES TO SLOWLY RETROGRADE. STILL PLENTY OF RESIDUAL MOISTURE TO RECYCLE EACH AFTERNOON FOR SCATTERED CONVECTION OVER THE MTNS AND ISOLATED ACTIVITY OVER THE VALLEYS AND BASINS. 33 && .FIRE WEATHER... FORECAST TREND IS STILL ON TRACK. RECYCLING OF MOISTURE IN THE FORM OF ISOLATED TO SOMETIMES SCATTERED STORMS WILL CONTINUE THROUGH REST OF TODAY AND GENERALLY INTO FRIDAY AS WELL. MODELS STILL DEPICT AN UPTICK IN PRECIPITATION ACROSS THE NORTHEAST PLAINS ON FRIDAY AS A RESULT OF A NEARING COLD FRONTAL BOUNDARY FROM THE NORTH. THIS BOUNDARY SHOULD MAKE MORE OF A PRESENCE ON ON SATURDAY AS IT PUSHES WITH MORE VIGOR SOUTH AND WESTWARD. THE MODELS HAVE BACKED OFF SLIGHTLY ON THE TIMING BUT THERE IS ALWAYS A WILDCARD WITH THESE SORT OF FRONTAL PUSHES DURING THE SUMMER BECAUSE OF CONVECTIVELY ENHANCED COLD POOLS. EITHER WAY. THUNDERSTORMS ACROSS PORTIONS OF THE AREA WILL INCREASE ON SATURDAY AND EXTEND WESTWARD INTO WESTERN AND CENTRAL AREAS ON SUNDAY. HUMIDITIES WILL FINALLY GO BACK UP DURING THIS PERIOD. THE UPPER HIGH IS STILL EXPECTED TO LEAVE ITS LOCATION OVER TEXAS AND SLIDE OVER NEW MEXICO AND ULTIMATELY THE SOUTHWEST AREA THE EARLIER HALF OF NEXT WEEK. RECYCLING OF MOISTURE WOULD CONTINUE AND GENERALLY FAVOR THE CONTINENTAL DIVIDE TO CENTRAL MOUNTAINS. TEMPERATURES WOULD MOST CERTAINLY INCREASE ACROSS THE FOUR CORNERS REGION WHILE COOL SOME ACROSS THE EAST. ANOTHER BACK DOOR COLD FRONT COULD ENTER INTO PLAY ACROSS THE EAST DURING THIS PERIOD BUT PROBABLY NOT NEARLY THE VIGOR AS IS EXPECTED WITH THE SATURDAY FRONTAL PUSH. 50 && .AVIATION... 18Z TAF CYCLE SIMILAR FLOW TO YESTERDAY WITH STEERING WINDS GENERALLY FROM WEST TO EAST OR SOUTHWEST TO NORTHEAST. STILL LOOKING AT SOME VCSH/VCTS AT A FAIR MANY OF THE TERMINAL SITES FOR 2 TO 4 HOURS. LIKE YESTERDAY...MAIN EFFECT WOULD BE OUTFLOW WIND GUSTS AND WILL UPDATE WHEN IT IS APPARENT THEY WOULD DIRECTLY AFFECT TERMINAL SITES. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 92 64 91 / 20 10 10 20 DULCE........................... 49 86 52 85 / 30 20 20 20 CUBA............................ 54 88 54 87 / 30 20 30 20 GALLUP.......................... 56 85 56 85 / 20 20 20 20 EL MORRO........................ 52 81 53 81 / 30 30 30 30 GRANTS.......................... 55 85 55 85 / 20 20 30 20 QUEMADO......................... 56 83 56 82 / 20 30 30 30 GLENWOOD........................ 56 90 58 89 / 10 20 20 20 CHAMA........................... 48 81 50 80 / 30 40 30 40 LOS ALAMOS...................... 62 86 63 84 / 30 20 20 20 PECOS........................... 59 85 59 82 / 30 20 20 30 CERRO/QUESTA.................... 55 81 56 79 / 30 30 30 30 RED RIVER....................... 48 75 48 71 / 50 50 40 50 ANGEL FIRE...................... 46 77 46 74 / 50 40 40 50 TAOS............................ 52 88 51 86 / 30 20 20 20 MORA............................ 55 82 56 78 / 30 20 20 50 ESPANOLA........................ 58 92 59 91 / 20 10 20 20 SANTA FE........................ 62 87 62 85 / 30 20 20 30 SANTA FE AIRPORT................ 61 91 62 89 / 20 10 20 20 ALBUQUERQUE FOOTHILLS........... 67 92 67 91 / 20 10 20 20 ALBUQUERQUE HEIGHTS............. 70 94 70 93 / 20 10 20 20 ALBUQUERQUE VALLEY.............. 67 96 68 94 / 20 10 10 20 ALBUQUERQUE WEST MESA........... 68 95 67 94 / 20 10 20 20 LOS LUNAS....................... 66 95 66 94 / 20 10 10 20 RIO RANCHO...................... 68 94 68 93 / 20 10 20 20 SOCORRO......................... 68 98 68 96 / 10 10 10 20 SANDIA PARK/CEDAR CREST......... 61 89 61 87 / 20 20 20 20 TIJERAS......................... 63 92 63 90 / 20 20 20 20 MORIARTY/ESTANCIA............... 60 90 59 87 / 20 20 20 20 CLINES CORNERS.................. 60 88 60 84 / 20 20 20 20 GRAN QUIVIRA.................... 62 89 62 87 / 10 10 20 20 CARRIZOZO....................... 65 93 64 93 / 10 10 20 20 RUIDOSO......................... 60 86 60 85 / 10 20 20 20 CAPULIN......................... 60 87 61 79 / 50 30 30 40 RATON........................... 60 95 61 88 / 40 30 30 40 SPRINGER........................ 62 92 62 86 / 30 20 20 30 LAS VEGAS....................... 58 89 58 84 / 30 20 20 50 CLAYTON......................... 67 95 68 85 / 40 30 30 40 ROY............................. 66 92 67 87 / 30 20 20 40 CONCHAS......................... 72 98 72 93 / 20 20 30 30 SANTA ROSA...................... 71 98 69 95 / 10 20 30 30 TUCUMCARI....................... 74 104 74 97 / 20 20 30 30 CLOVIS.......................... 71 101 70 96 / 10 10 10 20 PORTALES........................ 73 102 71 97 / 10 10 10 20 FORT SUMNER..................... 74 101 72 98 / 10 10 20 20 ROSWELL......................... 75 105 72 103 / 5 5 10 20 PICACHO......................... 68 96 67 95 / 10 10 10 20 ELK............................. 65 91 63 90 / 10 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Aug 2, 6:00 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU AUG 2 2012 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL FAVOR AREAS NORTH OF INTERSTATE 40 THIS AFTERNOON AND EVENING. ANY HEAVY RAINFALL TODAY WILL BE SPOTTY AND LOCALIZED. HOWEVER...AN ISOLATED STRONG STORM WITH SMALL HAIL IS NOT OUT OF THE QUESTION ACROSS NORTHEAST NEW MEXICO. MEANWHILE...ANOTHER ROUND OF TRIPLE DIGIT HEAT IS IN STORE FOR THE EASTERN PLAINS THIS AFTERNOON. REMEMBER TO DRINK PLENTY OF WATER AND STAY OUT OF THE SUN WHEN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TRIPLE DIGIT HEAT WILL CONTINUE ON FRIDAY ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. PLEASE FOLLOW HEAT SAFETY GUIDELINES AND LIMIT STRENUOUS OUTDOOR ACTIVITIES. A COLD FRONT WILL DIVE ACROSS THE EASTERN PLAINS ON SATURDAY...PROVIDING A BREAK FROM THE HEAT...BUT WILL ALSO INCREASE THUNDERSTORM CHANCES. LOCALLY HEAVY RAIN WILL BE POSSIBLE ACROSS MUCH OF THE EASTERN PLAINS. OTHERWISE...DAILY ROUND OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE HIGH TERRAIN WILL CONTINUE. SLOW MOVING THUNDERSTORMS MAY RESULT IN LOCALLY HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 34
In the hours before
Special weather statement, Aug 2, 4:33 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 PM MDT THU AUG 2 2012
NMZ530-022330-
UNION COUNTY-
433 PM MDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
530 PM MDT...
AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF SENECA...OR ABOUT 24 MILES
NORTH OF CLAYTON...MOVING EAST AT 25 MPH. OTHER STRONG THUNDERSTORMS
WERE LOCATED 5 MILES WEST AND 10 MILES NORTHWEST OF CLAYTON ALSO
MOVING TOWARD THE EAST AT 25 MPH.
BRIEF DOWNPOURS...HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 55
MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MOSES...SENECA AND CLAYTON.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3698 10300 3650 10300 3650 10304 3634 10304
3640 10344 3678 10340
TIME...MOT...LOC 2231Z 254DEG 22KT 3680 10313
KJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:37 PM MDT | Special Weather Statement | ABQ | Catron | 38 min |
| Aug 1, 7:05 PM MDT | Flash Flood Warning | ABQ | Catron | 115 min |
| Aug 2, 1:24 PM MDT | Areal Flood Advisory | ABQ | San Juan | 3 hr |
| Aug 2, 2:57 PM MDT | Areal Flood Advisory | ABQ | San Juan | 108 min |
| Aug 2, 3:45 PM MDT | Flash Flood Warning | ABQ | San Juan | 90 min |
| Aug 2, 5:34 PM MDT | Areal Flood Advisory | ABQ | Taos | 116 min |
Nearby
Special Weather Statements in New Mexico, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.